Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 6, NWS Flagstaff, AZ

May 21, 20134 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at May 21, 2013, 3:03 PM MST for 4 counties in Arizona. It took effect at May 22, 2013, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 21, 2013, 3:03 PM MST (22:03 UTC)
In effect from
May 22, 2013, 12:00 PM MST
Expired
May 22, 2013, 7:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS75 KFGZ 212203
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
303 PM MST TUE MAY 21 2013


AZZ004-006>008-012-013-015-016-040-221000-
/O.NEW.KFGZ.WI.Y.0006.130522T1900Z-130523T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...
DILKON
303 PM MST TUE MAY 21 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY. 

* TIMING...WIND SPEEDS WILL BE INCREASING BY LATE WEDNESDAY
  MORNING. 

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH.

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO RIVER
  VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
954 
WWUS75 KFGZ 220938
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
238 AM MST WED MAY 22 2013

AZZ004-006>008-012-013-015-016-040-221900-
/O.CON.KFGZ.WI.Y.0006.130522T1900Z-130523T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...
DILKON
238 AM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

* TIMING...WIND SPEEDS WILL INCREASE BY LATE THIS MORNING AND
  CONTINUE THROUGH EARLY EVENING.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH.

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO 
  RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
632 
WWUS75 KFGZ 221805
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1105 AM MST WED MAY 22 2013

AZZ004-006>008-012-013-015-016-040-230200-
/O.CON.KFGZ.WI.Y.0006.130522T1900Z-130523T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...
DILKON
1105 AM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH WILL
  CONTINUE THROUGH THE EARLY EVENING.

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO 
  RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
584 
WWUS75 KFGZ 222130
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST WED MAY 22 2013

AZZ004-006-007-012-013-015-016-040-230530-
/O.NEW.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
230 PM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY. 

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH WILL
  CONTINUE THROUGH THE EARLY EVENING. WINDS WILL TAPER OFF AFTER
  SUNSET THIS EVENING...BUT RETURN TO SIMILAR STRENGTH DURING THE
  DAYTIME HOURS THURSDAY. 

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO 
  RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-009>011-014-017-039-230530-
/O.NEW.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...ST. JOHNS...SPRINGERVILLE...SHOW LOW
230 PM MST WED MAY 22 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY. 

* TIMING...WIND SPEEDS WILL INCREASE BY LATE THURSDAY MORNING AND 
  CONTINUE THROUGH EARLY EVENING.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45
  MPH.

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO RIVER
  VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-230200-
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PRESCOTT
230 PM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH 
  WILL CONTINUE THROUGH THE EARLY EVENING. 

* IMPACTS...CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

KD
941 
WWUS75 KFGZ 230146
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
646 PM MST WED MAY 22 2013

AZZ004-006-007-012-013-015-016-040-231000-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/
/O.CON.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
646 PM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH 
  WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL TAPER OFF 
  AFTER SUNSET THIS EVENING...BUT RETURN TO SIMILAR STRENGTH 
  DURING THE DAYTIME HOURS THURSDAY. 

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO 
  RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-230300-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-130523T0200Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PRESCOTT
646 PM MST WED MAY 22 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

STRONG WIND GUSTS HAVE DIMINISHED FOR THE EVENING PERIOD. WIND
SPEEDS WILL INCREASE AGAIN ON THURSDAY.

$$

AZZ005-009>011-014-017-039-231000-
/O.CON.KFGZ.WI.Y.0007.130523T1700Z-130524T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...ST. JOHNS...SPRINGERVILLE...SHOW LOW
646 PM MST WED MAY 22 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY...

* TIMING...WIND SPEEDS WILL INCREASE BY LATE THURSDAY MORNING 
  AND CONTINUE THROUGH EARLY EVENING. 

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 
  MPH. 

* IMPACTS...BLOWING DUST IS POSSIBLE IN THE LITTLE COLORADO 
  RIVER VALLEY. CROSS WINDS MAY HAMPER TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 21, 9:30 AM MST, 5 hours 33 minutes earlier.

Area forecast discussion, May 21, 9:30 AM MST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST TUE MAY 21 2013

.SYNOPSIS...
WESTERLY FLOW ALOFT WILL BRING BATCHES OF HIGH LEVEL CLOUDS ACROSS
ARIZONA TODAY. ON WEDNESDAY A LOW PRESSURE SYSTEM WILL MOVE INTO THE
PACIFIC NORTHWEST AND BECOME NEARLY STATIONARY. THIS LOW WILL
PRODUCE STRONGER WINDS ACROSS NORTHERN ARIZONA AND START A MULTIPLE
DAY CRITICAL FIRE WEATHER PATTERN WHICH WILL LAST INTO THE UPCOMING
WEEKEND. THE STRONGEST WINDS ARE CURRENTLY ANTICIPATED ON WEDNESDAY
AND THURSDAY.

&&

.DISCUSSION...
SHORT TERM FORECAST IN GOOD SHAPE WITH NO UPDATES.

&&

A WEAK HIGH PRESSURE RIDGE WILL MOVE THROUGH THE SOUTHWEST REGION
TODAY AS A LARGE LOW MOVES INTO THE PACIFIC NORTHWEST. DRY AND WARM
WEATHER CONDITIONS ARE FORECAST UNDER MOSTLY SUNNY SKIES. THE
PACIFIC NORTHWEST LOW WILL SETTLE IN OVER THE PACIFIC NORTHWEST
THROUGH THE WEEKEND...BRINGING AN EXTENDED PERIOD OF CRITICAL FIRE
WEATHER CONDITIONS WITH GUSTY WINDS AND LOW HUMIDITY LEVELS FROM
WEDNESDAY ONWARD.

MODELS ARE IN GOOD AGREEMENT THROUGH THURSDAY...INDICATING THE LOW
CENTER OVER WASHINGTON AND OREGON...WITH SHORTWAVES TRAVERSING THE
GREAT BASIN BOTH DAYS. WINDS ALOFT INCREASE ACROSS NORTHERN ARIZONA
AS THE SYSTEM APPROACHES...WITH PLENTY OF DRY AIR IN PLACE. THIS
SETS THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS AND A FIRE
WEATHER WATCH CONTINUES FOR WEDNESDAY THROUGH THURSDAY. SUSTAINED
SOUTHWEST WINDS OF 20-30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED.
TEMPERATURES WILL REMAIN SEASONABLY WARM...NEAR AVERAGE FOR LATE MAY.

FRIDAY THROUGH EARLY NEXT WEEK...THE SAME GENERAL PATTERN
PERSISTS...THOUGH THE LOW OVER THE PAC NW SHOULD WEAKEN SLIGHTLY.
THERE IS A BIT MORE UNCERTAINTY REGARDING WIND SPEEDS IN ARIZONA
DURING THIS TIME PERIOD AS MODELS DIFFER IN THEIR HANDLING OF
ADDITIONAL SHORTWAVES MOVING TOWARD THE SOUTHWEST UNITED STATES. FOR
NOW...WE EXPECT A MINOR DECREASE IN WIND SPEEDS THROUGH THIS
PERIOD...BUT SPEEDS MAY STILL BE HIGH ENOUGH FOR CRITICAL FIRE
WEATHER CONDITIONS. THERE IS NO PRECIP IN SIGHT...WITH TEMPERATURES
RUNNING VERY NEAR SEASONAL AVERAGES.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED OVER THE
NEXT 24 HRS. WINDS SW10-15G25KTS...DIMINISHING AFT 02Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A WEAK RIDGE OF HIGH PRESSURE WILL MOVE ACROSS
ARIZONA TODAY WITH WARMER TEMPERATURES AND SOUTHWEST WINDS 10 TO 20
MPH.

WEDNESDAY AND THURSDAY...A STRONG TROUGH WILL DEVELOP ALONG THE WEST
COAST. SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY AND WILL COMBINE
WITH VERY LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF NORTHERN ARIZONA. A FIRE WEATHER WATCH IS
IN EFFECT FOR WEDNESDAY AND THURSDAY.

FRIDAY AND SATURDAY...A TROUGH WILL REMAIN OVER THE SOUTHWEST
BRINGING PERIODS OF STRONG AND GUSTY WINDS ALONG WITH VERY LOW
RELATIVE HUMIDITY. CRITICAL TO NEAR-CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO CONTINUE.

EXTENDED FORECAST...STRONG WINDS AND LOW RELATIVE HUMIDITY WILL
CONTINUE THROUGH EARLY NEXT WEEK.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR
FIRE WEATHER ZONES AZZ104>117-138>140.

&&

PUBLIC.........41/ JJ
AVIATION.......DB
FIRE WEATHER...DB / MAS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 21, 2:36 AM MST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
236 AM MST TUE MAY 21 2013

AZZ004>017-038>040-220830-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
236 AM MST TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PROLONGED DRY...WARM...AND WINDY WEATHER PATTERN WILL SET UP
OVER NORTHERN ARIZONA WEDNESDAY THROUGH SUNDAY. A FIRE WEATHER
WATCH IS IN EFFECT FOR WEDNESDAY AND THURSDAY FOR MUCH OF THE
NORTHLAND...SEE PHXRFWFGZ FOR DETAILS. A WIND ADVISORY MAY ALSO BE
NEEDED WEDNESDAY AND THURSDAY FOR AREAS ALONG AND NORTH OF THE
MOGOLLON RIM FOR WIND GUSTS EXCEEDING 40 MPH.

CRITICAL FIRE WEATHER CONDITIONS REMAIN POSSIBLE FROM FRIDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:33 PM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai29 hr
May 21, 2:33 PM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai53 hr

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.